Birth control is not an exact science it just depends on your body and your hormones. Typically it takes about 90 days for your body to adjust to a hormonal change. I got the depo shot about 2 months ago. I had been having problems with having long, drawn out, but light periods. A few days after I got the shot I finally stopped bleeding. Unfortunately about a month later I started again and have not stopped since. OMG I am going insane, my boyfriend's not so happy about it either! I've been drinking this Women's Moon Cycle Tea by yogi (yogitea.com) It helps with the cramping and the craziness but has yet to stop my bleeding. Also the tea contains Phytoestrogens which I am somewhat concerned will interfere with the shot. The Depo shot is all progesterone. I doubt it would be enough to really interfere.
Anyway in conclusion, there is no such thing as a "normal reaction" talk to your doctor and definately be concerned if your symptons persist for more than 90 days. Other than that. we'll just have to stick it out.
Good luck, i know I need it too.
im on depo and i dont have a period............maybe some spoting 1 a year
I am also 20 years old. When I got on the depo in DEC. on the 11Th 2008, I had non stop bleeding and I started bleeding from my butt. (not to be gross or scare you)
I don't know if you are sexually active or if you know much about the depo shot. On many different sites you see people fighting over the answers you get.
But if you are sexually active please still use a different type of protection other than the shot. I have 2 beautiful children and I just recently found out I'm pregnant again I'M about 3 and a half months. Yes I got pregnant while being on the shot. My shot wasn't due till March 11Th but I decided since my bleeding was crazy I wanted to stop. The last time I had my period was April 2ed it started and ended the 16th and then i had spotting on the 20th-23ed. Here I had 4 home pregnancy tests negative I had 3 blood tests negative. I talked to the Dr because I was having this butterfly movement in my stomach like i had in the beginning of my pregnancy with my daughter and it sure as hell wasn't gas. He had told me while being on the depo there is a chance of still getting pregnant and most young women do. They said the reason it was not showing up in the blood work and the urine was due to the depo shot. It brings down your HGC hormones in your body and that's way a huge number of people don't know they are pregnant. Unfortunitly, the baby ends up dying before people even know they are pregnant. I was told this by a pennsylvania state specialist in the department of OBGYN. That doctor was the best in the state.
My best friend was on the depo for 2 years and she didnt know she was pregnant until her water broke and the baby was premature by 2 months. That is also a side effect from the depo. Premature birth. There are a lot of risks that the Doctors dont tell you about the depo that are more dangerous than the pill.
Im 16 Years Old Ive Been On The Shot For About 2 Months Im Due January 29.Ive Had My Period For About A Week 7 Days And Idk When Im qoinq To Stop Bleedinq I Dont Bleed To Much Just Liqht Pink But I Dont Want It Anymore.I Didnt Use Protection For A Whole Entire Year And Didnt get Preqnant I DOnt Know If Its Because My Boyfriend Has A Low Sperm Count?But Anyways I Dont USe Protection At All On The Depo Shot And Now Im Scaredd I Cant get Pregnant:(
WELL I TOOK THE SHOT ON MARCH 24 AND IM STILL ON TILL DIS DAY ITS NOT HEAVY BLEEDING THANK GOD BUT I HATE PERIODS I USALLY STAY ON FOR FIVE DAYS BUT I BEEN ON SINCE APRIL 8 TH AND STILL ON I HATE DAT ITS TAKEING DIS LONG 2 GO OFF I HOPE I DONT STAY ON TILL MORE MONTHS IF SO DIS **** HAVE 2 COME 2 A END BY THE WAY I 17 MY FIRST TIME ON THE SHOT.
I got the Depo shot on Dec 18, 2009 and today is April 26, 2010 and I am still on my period. It is a regular flow too. I dont know what to do.
sometimes people can bleed for months, i have the depo 21 days after childbirth and my periods went buzzerk, they were heavy then light and i bled constantly for bout 6 weeks, the next injection i had when i was on period it stopped next
do you have any other problems since starting it? do you mind me asking if you have any spotting after intercourse, i get this when in first few week after injection, im going talk to my doctor just to make sure cz its only happened on the depo.
I started depo 2 months ago bc I have very painful periods. I've been bleeding non stop since the day I started it. I'm. About. To. Lose. My. Mothereffing MIND!!!! My second shot is scheduled next month, should I skip it??
The shot is no longer even an option at my doctor's office!!! They were having too many issues with women reporting severe bleeding and even fertility issues following the use of the shot.
I have taken the depo shot twice. And I heard that it takes like 4 times for your body to get used to it. I got my second shot feb. 12th So my doctor told me to wait 2 weeks after I got it before having intercourse and we didn't. My shot was supposed to end mid april so I thought I was supposed to get my period normaly. I got it at the beginning of may but it was super light and only lasted 2 days so I thought maybe its because of the bc so I said ill wait till I get my period.. it is now june 20th and I haven't gotten it at all. But I've taken 2 testts and they both came out negative.. could I be pregnant?
Omg I thought it was just me. I got my shot in may during my period and it stopped it like a day or two later. But I've been bleeding for like 3 wks and I'm going to lose it. Um due for my shot next month I hope it stops soon it's ruining my life.